Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 217, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 10, 2018, 8:18 PM EDT for Decatur County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2018, 8:18 PM EDT (00:18 UTC)
- Expired
- Aug 10, 2018, 9:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Decatur County, GA
The radar
The Tallahassee radar (KTLH), 59 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2490 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407
WUUS52 KTAE 110018
SVRTAE
GAC087-110100-
/O.NEW.KTAE.SV.W.0217.180811T0018Z-180811T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
818 PM EDT FRI AUG 10 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Decatur County in southwestern Georgia...
* Until 900 PM EDT.
* At 818 PM EDT, a severe thunderstorm was located over West
Bainbridge, or over Bainbridge, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Bainbridge, West Bainbridge, Attapulgus, Climax, Hanover, Ausmac,
Fowlstown, Cyrene, Amsterdam, Recovery, Decatur Co A/P and
Faceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3100 8438 3071 8438 3075 8476 3091 8476
3101 8465
TIME...MOT...LOC 0018Z 286DEG 22KT 3093 8459
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
690
WWUS52 KTAE 110050
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
850 PM EDT FRI AUG 10 2018
GAC087-110100-
/O.CON.KTAE.SV.W.0217.000000T0000Z-180811T0100Z/
Decatur GA-
850 PM EDT FRI AUG 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN DECATUR COUNTY...
At 850 PM EDT, a severe thunderstorm was located 9 miles south of
Bainbridge, moving southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Attapulgus, Fowlstown, Amsterdam and Faceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3074 8469 3084 8468 3085 8458 3085 8438
3071 8438
TIME...MOT...LOC 0050Z 317DEG 18KT 3078 8451
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 7:34 PM EDT, 44 minutes earlier.
Area forecast discussion, Aug 10, 7:34 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
734 PM EDT Fri Aug 10 2018
.UPDATE...
A line of strong to severe thunderstorms is moving through SW
Georgia, SE Alabama and Panhandle FL. There is some uncertainty
about how long and how far south this line will go before it
dissipates. This activity may continue past sunset.
&&
.AVIATION [Through 00Z Sunday]...
A line of strong to severe thunderstorms is moving through SW
Georgia, SE Alabama and Panhandle FL. There is some uncertainty
about how long and how far south this line will go before it
dissipates. This activity may continue past sunset. Tomorrow showers
and thunderstorms should be more isolated and primarily in the FL
counties. VFR conditions are expected outside of thunderstorms.
&&
.PREV DISCUSSION [327 PM EDT]...
.NEAR TERM [Through Tonight]...
A broad upper trough continues to move through northern MS and AL
which is providing for broad scale upper lift across most of the
southeast. Isolated to scattered thunderstorms continue to move
from west to east, mostly along the coasts and in the southern
half of the region. However, in the last hour or so additional
storms were developing to the north. Hires guidance has continued
to show a broken line of storms developing as the trough moves
east. This is sort of developing now in central AL and will be
moving east-southeast. The HRRR/ARW has it moving almost to
Tallahassee before running out of instability and diminishing.
Other hires, NMM/NAM, have it diminishing much farther west. Given
the storms are already out there, it seems like they will hold it
together into the CWA at least. A strong storm or two is possible
especially with PW values near 2 inches and 3-4k J/KG of CAPE.
With the earlier storms throwing out boundaries, this could also
help strengthen storms as the boundaries collide. Everything
generally looks to diminish by midnight with just a few
showers/storms possible overnight, mostly over the water or along
the coast. Lows should drop to the lower 70s. Although not
mentioned in the forecast at this time due to uncertainty, patchy
fog in areas that received rainfall is possible.
.SHORT TERM [Saturday Through Sunday Night]...
An upper low will close off across the eastern Great Lakes
Saturday night and drop southward into the Ohio Valley
Sunday/Sunday night with the associated trough cutting through our
CWA. Deep layer moisture is forecast to increase with PW's near
2.0" on Saturday before some mid-layer drier air moves in on
Sunday. The deep layer flow will transition to become northwest on
Saturday and north on Sunday. While abundant moisture will be in
place, this flow regime favors higher PoPs over the Florida zones
as the sea breeze is somewhat pinned closer to the coast with
storms moving toward coastal areas. Some upper level energy along
with daytime heating will result in a more scattering of
convection across our GA and AL zones both days. High temperatures
will range from the lower-mid 90s with lows in the 70s.
.LONG TERM [Monday Through Friday]...
The upper low will gradually weaken and lift to the northeast
with troughing being replaced with nearly zonal to southwest flow
over the local area through most of the week. This is a wetter
pattern for us and will be reflected in the higher PoPs at least
through mid-week. Temperatures will remain near seasonal levels
through the period.
.MARINE...
Moderate westerly winds, generally from 10 to 15 knots, will
persist through Saturday night with seas slightly increasing to 2
to 3 feet. Winds and seas will subside Sunday and remain low at
least through Wednesday.
.FIRE WEATHER...
Low dispersion values below 20 are possible in Big Bend Florida
tomorrow afternoon. Patchy fog is possible in the early
morning hours. Otherwise no fire weather concerns.
.HYDROLOGY...
Scattered showers and thunderstorms will produce brief periods of
heavy rainfall in localized areas through the next several days.
However, this is not expected to result in any widespread
flooding. Rivers are likely to remain below flood stage across our
area throughout this period.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 92 74 94 75 / 50 40 20 40 30
Panama City 75 89 76 91 77 / 40 40 20 40 40
Dothan 73 91 73 93 75 / 50 30 20 30 20
Albany 73 91 73 93 75 / 50 30 20 20 20
Valdosta 73 92 73 93 74 / 40 30 20 30 20
Cross City 75 90 75 90 75 / 30 40 30 40 30
Apalachicola 77 88 77 90 78 / 40 40 30 40 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 11 PM EDT /10 PM CDT/ this evening
for Coastal Gulf.
GA...None.
AL...None.
GM...None.
&&
UPDATE...McD
NEAR TERM...LN
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...McD
MARINE...Barry
FIRE WEATHER...McD
HYDROLOGY...GodseyIn the hours before
Special weather statement, Aug 10, 7:57 PM EDT, 21 minutes before
Special Weather Statement National Weather Service Tallahassee FL 657 PM CDT FRI AUG 10 2018 ALZ065-066-068-069-110030- Dale AL-Coffee AL-Houston AL-Geneva AL- 657 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DALE...SOUTHEASTERN COFFEE...GENEVA AND WESTERN HOUSTON COUNTIES UNTIL 730 PM CDT... At 657 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Level Plains, or 7 miles south of Enterprise, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Daleville, Dothan, Geneva, Enterprise, Fort Rucker, Ozark, Hartford, Taylor, Midland City, Level Plains, Slocomb, Newton, New Brockton, Pinckard, Malvern, Rehobeth, Clayhatchee, Grimes, Napier Field and Coffee Springs. LAT...LON 3141 8591 3141 8542 3100 8543 3099 8595 TIME...MOT...LOC 2357Z 272DEG 20KT 3122 8584 42-DVD
Local storm report, Aug 10, 7:57 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
757 PM EDT FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 2 E LEONIA 30.91N 85.99W
08/10/2018 HOLMES FL COUNTY OFFICIAL
FIRE CAUSED BY DOWNED POWER LINE AT GILLMAN
RD, WESTVILLE, FL 32464.
&&Special weather statement, Aug 10, 7:59 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Tallahassee FL 659 PM CDT FRI AUG 10 2018 FLZ007>010-110030- Central Walton FL-Holmes FL-North Walton FL-Washington FL- 659 PM CDT FRI AUG 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALTON...SOUTHWESTERN HOLMES AND WEST CENTRAL WASHINGTON COUNTIES UNTIL 730 PM CDT... At 659 PM CDT, Doppler radar was tracking a strong thunderstorm over De Funiak Springs, moving east at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... De Funiak Springs, Eglin Air Force Base, Union, Liberty, Ponce De Leon, Westville, Oakwood Hills, Douglass Crossroad, Alpine Heights, Cerrogordo, Prosperity, De Funiak Spring Airport, Eucheeanna, Pleasant Hill, Pleasant Ridge, Center Ridge, Knox Hill, Hickory Hill, Piney Grove and Argyle. LAT...LON 3082 8636 3086 8585 3059 8586 3062 8639 TIME...MOT...LOC 2359Z 272DEG 20KT 3075 8617 42-DVD
Special weather statement, Aug 10, 8:12 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
812 PM EDT FRI AUG 10 2018
GAZ156-110045-
Decatur GA-
812 PM EDT FRI AUG 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR DECATUR COUNTY UNTIL 845
PM EDT...
At 812 PM EDT, Doppler radar was tracking a strong thunderstorm near
West Bainbridge, or near Bainbridge, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bainbridge, West Bainbridge, Attapulgus, Climax, Hanover, Ausmac,
Fowlstown, Cyrene, Eldorendo, Decatur Co A/P and Steinham Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3101 8438 3084 8438 3073 8445 3086 8475
3106 8469
TIME...MOT...LOC 0012Z 286DEG 22KT 3095 8464
42-DVDLocal storm report, Aug 10, 8:12 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
812 PM EDT FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND DMG ELBA 31.42N 86.08W
08/10/2018 COFFEE AL LAW ENFORCEMENT
A TREE DOWN NEAR ELBA, AL.
&&
FDLocal storm report, Aug 10, 8:16 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
816 PM EDT FRI AUG 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 2 E AMBOY 31.80N 83.55W
08/10/2018 TURNER GA LAW ENFORCEMENT
MULTIPLE TREES DOWN REPORTED AT
AMBOY-REBECCA RD, GEORGIA.
&&
FDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:02 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Irwin, Tift, Worth | 46 min |
| Aug 10, 8:12 PM EDT | Special Weather Statement | TAE | Decatur | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.